Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 2, 2019, 2:21 PM CDT for Cullman County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 2, 2019, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 104 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WWUS84 KHUN 021921
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
221 PM CDT Fri Aug 2 2019
ALZ016-022000-
Cullman AL-
221 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 300 PM
CDT...
At 220 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered over Good Hope and near Cullman. Movement was
nearly stationary
Pea size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
Vinemont, Baileyton, West Point and Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3407 8711 3431 8711 3430 8650 3412 8660
3412 8663 3409 8666 3408 8669 3409 8669
3408 8670 3405 8668 3406 8670 3403 8670
3401 8674
TIME...MOT...LOC 1920Z 029DEG 4KT 3411 8689
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:10 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 12:10 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1210 PM CDT Fri Aug 2 2019 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1006 AM CDT Fri Aug 2 2019 A partly to mostly cloudy deck of stratus around 1000 feet continues to occur primarily northwest of a weak frontal boundary that stretches from SW Georgia into northwestern Alabama. Temperatures have climbed into the mid to upper 70s in most locations at 10 AM. Extending northwest from this front is an inverted trough axis as well. These two boundaries should serve as focusing mechanisms for fairly widespread showers and thunderstorm activity (50 to 60 percent coverage) this afternoon. Expect this increasing coverage to occur primarily after temperatures have reached the mid to upper 80s (close to the convection temperatures seen in 12Z soundings). Some guidance is showing 0-8KM shear around 30 or 40 knots near these boundaries. Based on DCAPE values and wet-microburst parameters seen in forecast and observational data, believe that a few stronger storms could produce wind gusts from 50 to 60 mph along with small hail this afternoon. Expect cloud cover to become widespread and thicker after about noon or 1 PM as coverage increases. Despite cloud cover between now and 1 PM could see enough sunshine to allow highs to climb into the 88 to 91 degree range west of I-65. Further east, think it will be a bit cooler due to more persistent cloud cover. Tweaked wind a tad up to between 5 and 10 mph this afternoon. Also, raised POPs after 11 AM to reflect forecast thinking already mentioned. Otherwise, no other changes to the forecast were made. .SHORT TERM...(Tonight through Sunday night) Issued at 403 AM CDT Fri Aug 2 2019 Little change in the overall pattern is xpcted into the weekend period, as a broad upper trough axis remains in place over much of the NE states. These height falls should gradually spread into the region, and allow for continued weak synoptic forcing/lift. With the sfc boundary also remaining stalled invof the gen area, iso/sct showers/tstms should have little trouble again developing later in the day Sat. Afternoon highs Sat are again xpcted to climb well into the upper 80s, after rebounding from their earlier lows in the upper 60s/near 70F. The stronger storms will also have the capability of again producing brief gusty winds/locally heavy rainfall into the afternoon hrs. This setup should then continue into Sun, with perhaps a few more showers/tstms xpcted later in the day, as the main front becomes oriented across the area, while lingering outflow boundaries provided a secondary focus mech for convective development. Early morning lows Sun look to again trend mainly in the upper 60s/around 70F, before rebounding into the mid/upper 80s later in the day. .LONG TERM...(Monday through Thursday) Issued at 403 AM CDT Fri Aug 2 2019 High pressure will remain well established across the Southern Plains of Texas and the Desert Southwest through much of the upcoming week. This will place the Tennessee Valley region under north to northwest flow aloft, which will help to keep rain chances in the forecast most days, and keep temperatures at or just below seasonable norms for early August. On Monday, the first shortwave trough will be pulling away from East Alabama into Georgia. A remnant boundary roughly along the I-59 corridor will help serve as a focus for some scattered convection in the afternoon -- while lingering cloud cover through the day may help to keep high temperatures in check somewhat. The driest day of the upcoming week may be Tuesday as high pressure at the surface tries to briefly build in, promoting a mostly sunny sky and warmer temperatures in the lower 90s. However, this break between shortwaves will be short-lived as another weak impulse will drop NW to SE across the area on Wednesday. This weak boundary will serve as a focus for scattered clusters of showers and thunderstorms that will push through the area during the afternoon. With a few mesoscale boundaries lingering near the area, another round of isolated to widely scattered convection will be likely on Thursday. The cloud cover and storms will help to keep highs in the 85 to 90 degree range both days. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1210 PM CDT Fri Aug 2 2019 CIGS around 2000 feet continue at KHSV. Expect that trend through 20Z predominantly, before VFR conditions return. At KMSL, CIGS around that same level should be more intermittent and only have a tempo in for them from 18 to 19Z. Expect VCTS to develop a bit sooner at KMSL around 19Z and KHSV shortly afterwards. However, not overly confident either terminal will directly be affected by -TSRA, so only included a tempo group for both with a 21Z to 23Z window. During this period MVFR or lower VSBYS or CIGS are possible. For now only included MVFR, but this may need to be lowered based on radar trends later this afternoon. Expect VFR conditions to return at both terminals after 23Z. Included a period of MVFR VSBYS due to expected fog development near KHSV after 08Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KTW SHORT TERM...09 LONG TERM...AMP.24 AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 2, 2:02 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 202 PM CDT Fri Aug 2 2019 ALZ001>010-016-TNZ076-096-097-031230- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 202 PM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will become more widespread this afternoon before diminishing in coverage this evening. This activity should dissipate around midnight. A few stronger storms could produce gusty winds of 50 to 60 mph, small hail, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected to develop Saturday and Sunday with a stalled boundary and a weak low pressure system over the Gulf Coast. The stronger storms will again be capable of brief heavy downpours, small hail, and gusty winds. Isolated to scattered showers and thunderstorms are expected Monday and again towards the middle of next week, as a couple of disturbances push across the Tennessee Valley. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 2, 2:10 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
210 PM CDT Fri Aug 2 2019
ALZ016-022000-
Cullman AL-
210 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
300 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blount Springs, or 14 miles south of Cullman, moving south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dodge City, Garden City, Colony, Wilburn, Bremen, Arkadelphia, Black
Bottom and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3389 8701 3390 8710 3408 8692 3401 8674
3395 8679 3396 8682 3394 8682 3395 8684
3393 8686 3394 8688 3392 8689 3391 8692
3390 8693 3388 8692 3387 8694 3386 8699
TIME...MOT...LOC 1909Z 018DEG 13KT 3396 8684Special weather statement, Aug 2, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
221 PM CDT Fri Aug 2 2019
ALZ016-022000-
Cullman AL-
221 PM CDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 300 PM
CDT...
At 220 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered over Good Hope and near Cullman. Movement was
nearly stationary
Pea size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
Vinemont, Baileyton, West Point and Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3407 8711 3431 8711 3430 8650 3412 8660
3412 8663 3409 8666 3408 8669 3409 8669
3408 8670 3405 8668 3406 8670 3403 8670
3401 8674
TIME...MOT...LOC 1920Z 029DEG 4KT 3411 8689The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:10 PM CDT | Special Weather Statement | HUN | Cullman | 50 min |
| Aug 2, 2:56 PM CDT | Special Weather Statement | HUN | Franklin | 49 min |
| Aug 2, 6:55 PM CDT | Special Weather Statement | HUN | Madison | 35 min |
| Aug 1, 7:03 PM CDT | Special Weather Statement | HUN | Lincoln | 27 min |
| Aug 1, 7:07 PM CDT | Special Weather Statement | HUN | Franklin | 23 min |
| Aug 1, 7:46 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 29 min |
| Aug 1, 8:18 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 57 min |
| Aug 2, 5:49 PM CDT | Special Weather Statement | HUN | Franklin | 26 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.